Negatives to Botox

I had gotten Botox twice before. The first time, I...

I had gotten Botox twice before. The first time, I felt my Dermatologist used a bit too much as I had droopy eyelids, but was amazed at how my wrinkles on my forehead virtually disappeared.  The second time, my Dermatologist used less Botox.  It didn't last as long, but I had no drooping at all, with noticeable results. 

My third time, I'd gone to a different Doctor who, like the first time, used too much, way too much.  My side effects were much more intense as a result.  My sinuses swelled up, my forehead felt very heavy, my eyelids drooped, my right eye had slightly blurred vision, I also had flu-like symptoms (queasy, fatigue, achy), bruising, and worst of all panic attacks!

This lasted for weeks.  I was in the Emergency Department twice.  The first time was Day three after my injections, which is about when Botox takes full effect.  I had a feeling of doom come over me that I couldn't shake.  It's strange to not be able to move your forehead at all after going throughout your life taking it for granted (The blurry vision was bad too).  Palpitations started, shortness of breath, & increased blood pressure.  I felt a tightness around my diaphragm/upper abdomen. 

My Family Practice Doctor diagnosed me with a sinus infection and anxiety.  Antibiotics seemed to help, but side effects from them caused more problems, including Irritable Bowel Syndrome. My second ER trip was from work as I suddenly had an increase in heartrate and blood pressure and shortness of breath, as well as tingling in the arms and hands. 

I had one more episode outside the ER visits where I was able to calm myself down.  I keep my Xanax handy just in case.  It has been about 7 weeks now and I'm finally starting to feel more normal.  My wrinkles are also starting to show again. 

Botox is simply not worth the price.  The only pro about it is that people don't believe me when I tell them how old I am.  I only hope that my eyesight is not permanently damaged. 

30 Comments

I hope everyone is feeling better and back to normal. I had 3 injections 6 days ago and in the past 2 days I now have extremely high b/p. I called the dermatologist who injected me and she stated that if I was going to have any side effects they would have occurred 1-2 days after the injections! I know my high blood pressure, headache and racing heart are a direct cause of the botox. My primary care doctor has not called me back! I will be changing doctors! Like many others I will never have botox again! I was also considering plastic surgery- no more. I will age gracefully with wrinkles and a sagging jaw line.
  • Reply
Since Botox I am experiencing palpitations during my sleep... I wake up during the night feeling terrible! Heart palpitations, extremely high blood pressure, and headache... My life has changed so much! :(
  • Reply
Just to update. Those palpitations I had are completely gone and I am really fit and healthy and I look really fit and healthy :)

The palps lasted about 2-3 weeks and were really bad for about a week or so (even went to A&E but all was fine). Maybe it was sculptra as I felt senstations in my face during this time that the sculptra was growing in my face. Maybe it was my heart responding to the inflamation in my face - who knows.

I usually feel rough with a headache for a few days after botox (I only have glabella and crows feet done, not forehead) and sometimes I have a very mild cold.

So I know never to have botox just before an important event, a week before is ok, although bruising might last a bit more than a week so 2 weeks is ideal to be extra safe.

I can't think of anything else that would cause these palpitations. I see what happens when I have my next lot of botox. I know I'll get the headache a few days after for sure though. This is the only time I ever have a headache so I'm certain it's the botox. It wears off though so it's definately worth doing.
  • Reply
Name not provided

Didn't listen to me when I said not to use too much. Hit my nerve during injection. Bruising.

Was this review helpful? 15 others found this helpful